Tennessee, 2009Hail and Damaging Winds in Tennessee, June 11, 2009
June 11, 2009 · NWS MRX · 35 events in 26 counties and zones
A thunderstorm complex developed along a boundary and tracked across east Tennessee bringing numerous thunderstorm wind damage reports. A few hail reports were also received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $425,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex developed along a boundary and tracked across east Tennessee bringing numerous thunderstorm wind damage reports. A few hail reports were also received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 11, 8:15 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 8:15 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EDT THU JUN 11 2009
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY
REMAINING OVER THE OHIO RIVER VALLEY...WITH A WARM AND MOIST AIR
MASS OVER THE FORECAST AREA. SATELLITE AND RADAR IMAGERY REVEAL A
MESOSCALE CONVECTIVE VORTEX OVER MIDDLE TN THAT HAS INITIATED
CLUSTERS OF STRONG TO SEVERE CONVECTION. THIS MCV WILL CONTINUE TO
MOVE EAST ACROSS THE TN RIVER VALLEY THIS MORNING...AND WILL LIKELY
AFFECT THE FORECAST AREA DURING THE AFTERNOON HOURS. MODEL SOUNDINGS
REVEAL A MODERATELY UNSTABLE AIR MASS DEVELOPING AGAIN THIS
AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA.
HAVE ALREADY UPDATED THE FORECAST TO MENTION THE SEVERE TSTORM
WATCH...WITH THE REST OF THE FORECAST APPEARING TO BE IN GOOD SHAPE
WITH NO FURTHER UPDATES PLANNED.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DMG
Hazardous weather outlook, Jun 11, 3:07 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 AM EDT THU JUN 11 2009
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
507 AM EDT THU JUN 11 2009 /407 AM CDT THU JUN 11 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON AND
LINGER THROUGHOUT THE EVENING...AS A COLD FRONT SAGS SLOWLY SOUTH.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF
50 MPH OR MORE AND HAIL OF PENNY SIZE OR LARGER. BRIEF LOCALLY
HEAVY RAINS COULD OCCUR WITH THE STRONGEST STORMS...WITH FREQUENT
DEADLY LIGHTNING STRIKES IN AND NEAR ALL STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WEAK COLD FRONT WILL LINGER ACROSS THE REGION FRIDAY INTO
SATURDAY...HELPING SCATTERED THUNDERSTORMS TO CONTINUE. AN UPPER
LEVEL DISTURBANCE ON SUNDAY WILL ALSO PRODUCE MORE SHOWERS AND
SCATTERED THUNDERSTORMS.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING...FROM FRIDAY THROUGH SUNDAY. THE MAIN THREATS
WILL BE DAMAGING DOWNBURSTS WINDS OF 50 MPH OR HIGHER AND LARGE
HAIL. LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH WILL ALSO OCCUR
WITH THE STRONGER STORMS...AND FREQUENT DEADLY LIGHTNING STRIKES IN
AND NEAR ANY THUNDERSTORMS.
A RIDGE OF HIGH PRESSURE WILL BUILD EASTWARD FROM THE SOUTHERN
PLAINS MONDAY THROUGH WEDNESDAY. THIS SHOULD DECREASE THE CHANCES
OF THUNDERSTORMS FOR EARLY NEXT WEEK...WITH MAINLY ISOLATED
AFTERNOON AND EVENING STORMS DEVELOPING DURING THE HEAT OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND POSSIBLY AGAIN FRIDAY
AND SATURDAY.
TT/TG
In the hours before
Local storm report, Jun 11, 9:26 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1126 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN
&&Local storm report, Jun 11, 9:27 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1127 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 SE VONORE 35.57N 84.19W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN AND POWER LINES DOWN ON SINKING CREEK RD
&&Local storm report, Jun 11, 9:34 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/10/2009 LOUDON TN LAW ENFORCEMENT
ONE TREE AND POWER LINES DOWN NEAR ANTIOCH HILL RD AND
ONE TREE DOWN ON CHOTA RD
&&Local storm report, Jun 11, 9:36 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 SW RUTLEDGE 36.23N 83.58W
06/10/2009 GRAINGER TN LAW ENFORCEMENT
ONE TREE DOWN
&&Local storm report, Jun 11, 9:37 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
06/10/2009 UNION TN DEPT OF HIGHWAYS
FEW TREES DOWN
&&Local storm report, Jun 11, 9:39 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BENTON 35.18N 84.65W
06/10/2009 POLK TN LAW ENFORCEMENT
TREE DOWN.
0240 PM TSTM WND DMG OLIVER SPRINGS 36.04N 84.34W
06/10/2009 ROANE TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
0240 PM TSTM WND DMG 1 NE CALHOUN 35.31N 84.73W
06/10/2009 MCMINN TN LAW ENFORCEMENT
TREE DOWN.
0245 PM TSTM WND DMG 8 NE BENTON 35.26N 84.55W
06/10/2009 POLK TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
0250 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
06/10/2009 UNION TN DEPT OF HIGHWAYS
FEW TREES DOWN
0300 PM TSTM WND DMG 4 SW RUTLEDGE 36.23N 83.58W
06/10/2009 GRAINGER TN LAW ENFORCEMENT
ONE TREE DOWN
0315 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/10/2009 KNOX TN LAW ENFORCEMENT
FEW TREES DOWN.
0330 PM TSTM WND DMG 5 E KNOXVILLE 35.97N 83.86W
06/10/2009 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS EAST HALF OF COUNTY. REPORTED
BY DISPATCH.
0750 PM TSTM WND DMG KODAK 35.97N 83.63W
06/10/2009 SEVIER TN PUBLIC
FEW TREES DOWN NEAR KODAK. REPORTED BY HOMEOWNER.
0815 PM HAIL 4 W OLIVER SPRINGS 36.04N 84.41W
06/10/2009 E1.00 INCH MORGAN TN LAW ENFORCEMENT
QUARTER HAIL AT THE COALFIELD FIRE DEPT. REPORTED BY
DISPATCH.
0820 PM HAIL 5 WSW OLIVER SPRINGS 36.01N 84.42W
06/10/2009 E0.88 INCH MORGAN TN AMATEUR RADIO
NICKEL HAIL NEAR COALFIELD. REPORTED BY HAM SPOTTER
KC4WGH.
0823 PM HAIL 6 SW OLIVER SPRINGS 35.97N 84.41W
06/10/2009 E1.00 INCH ROANE TN LAW ENFORCEMENT
QUARTER SIZE HAIL IN DYLLIS. REPORTED BY DISPATCH.
0830 PM TSTM WND DMG 1 SE HARRIMAN 35.92N 84.55W
06/10/2009 ROANE TN LAW ENFORCEMENT
TREE DOWN ON HASSLER MILL ROAD. REPORTED BY DISPATCH.
0835 PM TSTM WND DMG 5 SSE HARRIMAN 35.87N 84.53W
06/10/2009 ROANE TN LAW ENFORCEMENT
TREE DOWN 1 MILE SE OF MIDTOWN AT 215 BOWMAN BEND RD.
REPORTED BY DISPATCH.
0850 PM HAIL LENOIR CITY 35.80N 84.27W
06/10/2009 E1.75 INCH LOUDON TN AMATEUR RADIO
GOLF BALL HAIL NEAR LOUDON DAM. REPORTED BY SPOTTER.
0900 PM TSTM WND DMG 5 WSW LENOIR CITY 35.77N 84.35W
06/10/2009 LOUDON TN LAW ENFORCEMENT
TREE DOWN ON HOTCHKISS VALLEY ROAD NEAR EXIT 76 ON I-75.
REPORTED BY DISPATCH.
0900 PM TSTM WND DMG 6 S LENOIR CITY 35.71N 84.27W
06/10/2009 LOUDON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN FROM TELLICO VILLAGE TO GREENBACK.
REPORTED BY DISPATCH.
0900 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/10/2009 LOUDON TN LAW ENFORCEMENT
ONE TREE AND POWER LINES DOWN NEAR ANTIOCH HILL RD AND
ONE TREE DOWN ON CHOTA RD
0910 PM TSTM WND DMG VONORE 35.60N 84.23W
06/10/2009 MONROE TN LAW ENFORCEMENT
TREE DOWN AT 158 AVECOR DRIVE IN VONORE. REPORTED BY
MONROE COUNTY DISPATCH.
0930 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN
0935 PM TSTM WND DMG 3 SE VONORE 35.57N 84.19W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN AND POWER LINES DOWN ON SINKING CREEK RD
&&Thunderstorm Wind, Sequatchie
- When
- June 11, 10:30 AM CST to 10:40 AM CST
- Where
- Sequatchie County, 0.89 mi SW of Dunlap
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.370, -85.390
Law enforcement officials reported several trees and power lines downed by thunderstorm winds in Dunlap.
Thunderstorm Wind, Sequatchie
- When
- June 11, 10:35 AM CST to 10:45 AM CST
- Where
- Sequatchie County, 1.38 mi N of Lewis Chapel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 35.350, -85.320
Amateur radio officials reported a few trees downed by thunderstorm winds southeast of Dunlap.
Thunderstorm Wind, Hamilton
- When
- June 11, 11:40 AM EST to 11:50 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.070, -85.260
An individual reported numerous trees and power lines downed by thunderstorm winds in Chattanooga.
Thunderstorm Wind, Hamilton
- When
- June 11, 11:51 AM EST to 11:52 AM EST
- Where
- Hamilton County, (Cha)lovell Fld Chat
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 35.030, -85.200
Thunderstorm winds gusted to 63 mph at the Lovell Field in Chattanooga.
Thunderstorm Wind, Hamilton
- When
- June 11, 11:55 AM EST to 11:57 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 35.070, -85.260
An individual reported a tree downed on a home by thunderstorm winds in the Brainerd area.
Thunderstorm Wind, Rhea
- When
- June 11, 12:00 PM EST to 12:10 PM EST
- Where
- Rhea County, 0.89 mi SE of Spring City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.690, -84.860
Law enforcement officials reported several trees downed by thunderstorm winds in Spring City.
Thunderstorm Wind, Morgan
- When
- June 11, 12:00 PM EST to 12:10 PM EST
- Where
- Morgan County, 1.31 mi WSW of Sunbright
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.240, -84.690
Law enforcement officials reported several trees downed by thunderstorm winds in the Sunbright area.
Thunderstorm Wind, Roane
- When
- June 11, 12:14 PM EST to 12:20 PM EST
- Where
- Roane County, 1.49 mi NNW of Pine Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.890, -84.580
Law enforcement officials reported several trees downed by thunderstorm winds northwest of Kingston.
Hail, Bradley
- When
- June 11, 12:15 PM EST to 12:17 PM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.180, -84.870
Amateur radio operator reported thunderstorms produced penny-size hail in Cleveland.
Thunderstorm Wind, Scott
- When
- June 11, 12:15 PM EST to 12:25 PM EST
- Where
- Scott County, 0.89 mi NE of Hughett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 36.330, -84.510
The utility company reported two trees downed by thunderstorm winds south of Oneida.
Thunderstorm Wind, Roane
- When
- June 11, 12:20 PM EST to 12:30 PM EST
- Where
- Roane County, 0.56 mi W of Harriman
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -84.560
Law enforcement officials reported numerous trees downed by thunderstorm winds countywide.
Thunderstorm Wind, Roane
- When
- June 11, 12:23 PM EST to 12:35 PM EST
- Where
- Roane County, 0.89 mi SW of Oliver Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.040, -84.340
Law enforcement officials reported several trees downed by thunderstorm winds in Oliver Springs.
Thunderstorm Wind, Bradley
- When
- June 11, 12:25 PM EST to 12:35 PM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 35.180, -84.870
A trained spotter reported several trees and powerlines downed by thunderstorm winds in Cleveland.
Thunderstorm Wind, Meigs
- When
- June 11, 12:25 PM EST to 12:27 PM EST
- Where
- Meigs County, 0.89 mi NE of Decatur
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.530, -84.790
Law enforcement officials reported one tree downed by thunderstorm winds in Decatur.
Thunderstorm Wind, Polk
- When
- June 11, 12:30 PM EST to 12:40 PM EST
- Where
- Polk County, 1.13 mi E of Benton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 35.180, -84.650
An individual reported numerous trees downed by thunderstorm winds in the Benton area. A car was also damaged by the falling trees.
Thunderstorm Wind, McMinn
- When
- June 11, 12:30 PM EST to 12:40 PM EST
- Where
- McMinn County, Athens
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.450, -84.600
Law enforcement officials reported several trees and powerlines downed by thunderstorm winds in Athens and the rest of the county.
Thunderstorm Wind, Monroe
- When
- June 11, 12:30 PM EST to 12:40 PM EST
- Where
- Monroe County, Sweetwater
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 35.600, -84.470
The newspaper reported several trees and powerlines downed by thunderstorm winds in Sweetwater and countywide. A small storage building was also damaged.
Thunderstorm Wind, Campbell
- When
- June 11, 12:45 PM EST to 12:55 PM EST
- Where
- Campbell County, 0.56 mi W of Fordtown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 36.370, -84.130
The highway department reported numerous trees downed by thunderstorm winds in the La Follette area and countywide.
Thunderstorm Wind, Anderson
- When
- June 11, 12:45 PM EST to 12:55 PM EST
- Where
- Anderson County, Oak Ridge
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 36.020, -84.270
The newspaper reported several trees and powerlines downed by thunderstorm winds in the Oak Ridge area.
Thunderstorm Wind, Knox
- When
- June 11, 1:15 PM EST to 1:25 PM EST
- Where
- Knox County, Knoxville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.970, -83.930
Law enforcement officials reported numerous trees downed by thunderstorm winds countywide.
Thunderstorm Wind, Union
- When
- June 11, 1:20 PM EST to 1:30 PM EST
- Where
- Union County, 0.89 mi NW of Luttrell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.210, -83.740
Law enforcement officials reported several trees and powerlines downed by thunderstorm winds in Luttrell.
Thunderstorm Wind, Blount
- When
- June 11, 1:20 PM EST to 1:30 PM EST
- Where
- Blount County, Maryville
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 35.750, -83.970
Law enforcement officials reported numerous trees and powerlines downed by thunderstorm winds countywide. In addition, a roof in downtown Maryville was damaged by the winds.
Thunderstorm Wind, Blount
- When
- June 11, 1:30 PM EST to 1:40 PM EST
- Where
- Blount County, Walland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.730, -83.820
Law enforcement officials reported numerous trees downed by thunderstorm winds in the eastern half of the county.
Hail, Hamblen
- When
- June 11, 1:55 PM EST to 1:57 PM EST
- Where
- Hamblen County, 1.31 mi WSW of Morristown
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.210, -83.300
A NWS employee reported a thunderstorm produced penny-size hail at Kidwells Ridge Road in Morristown.
Thunderstorm Wind, Claiborne
- When
- June 11, 1:55 PM EST to 2:00 PM EST
- Where
- Claiborne County, 2.98 mi NNE of Sycamore Hall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.490, -83.480
Law enforcement officials reported several trees downed by thunderstorm winds northeast of Tazewell.
Thunderstorm Wind, Hamblen
- When
- June 11, 1:55 PM EST to 2:00 PM EST
- Where
- Hamblen County, 1.31 mi WSW of Morristown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.210, -83.300
A NWS employee estimated a thunderstorm wind gust to 60 mph in Morristown.
Thunderstorm Wind, Jefferson
- When
- June 11, 1:55 PM EST to 2:05 PM EST
- Where
- Jefferson County, Jefferson City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 36.120, -83.480
The newspaper reported numerous trees and powerlines downed by thunderstorm winds in Jefferson City and countywide. A few outbuildings were also damaged by the winds.
Thunderstorm Wind, Cocke
- When
- June 11, 2:10 PM EST to 2:12 PM EST
- Where
- Cocke County, 0.69 mi S of Bybee
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.040, -83.180
An amateur radio operator reported a thunderstorm wind gust to 60 mph in Bybee.
Thunderstorm Wind, Cocke
- When
- June 11, 2:15 PM EST to 2:25 PM EST
- Where
- Cocke County, Newport
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -83.180
Law enforcement personnel reported numerous trees and powerlines downed by thunderstorm winds countywide. A home in Newport was damaged when a tree fell on it.
Thunderstorm Wind, Greene
- When
- June 11, 2:30 PM EST to 2:40 PM EST
- Where
- Greene County, 0.56 mi E of Greeneville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.170, -82.820
Law enforcement officials reported numerous trees and a few powerlines downed by thunderstorm winds countywide.
Hail, Unicoi
- When
- June 11, 2:36 PM EST to 2:38 PM EST
- Where
- Unicoi County, 0.56 mi W of Fishery
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.170, -82.390
An amateur radio operator reported nickel-size hail northeast of Erwin.
Thunderstorm Wind, Grainger
- When
- June 11, 2:40 PM EST to 2:45 PM EST
- Where
- Grainger County, 0.69 mi N of Bean Station
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.340, -83.280
Amateur radio operators reported one tree downed by thunderstorm winds in Bean Station. A roof on a metal storage building was also damaged.
Thunderstorm Wind, Washington
- When
- June 11, 3:00 PM EST to 3:10 PM EST
- Where
- Washington County, 1.31 mi WNW of Johnson City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -82.370
Law enforcement officials reported numerous trees and powerlines downed by thunderstorm winds from south of Jonesboro to Johnson City.
Thunderstorm Wind, Sullivan
- When
- June 11, 3:15 PM EST to 3:25 PM EST
- Where
- Sullivan County, Blountville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.530, -82.330
Law enforcement officials reported numerous trees and powerlines downed by thunderstorm winds countywide.
Thunderstorm Wind, Carter
- When
- June 11, 3:20 PM EST to 3:30 PM EST
- Where
- Carter County, 0.89 mi SW of Elizabethton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.340, -82.230
The emergency manager reported numerous trees and powerlines downed by thunderstorm winds countywide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Lightning Strike in Florida, June 11, 20091 death · 1 injured · 1 event
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Hail in Texas, June 11, 20091 injured · $186,000 · 4.5 in hail · 25 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2009$170,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Carolina, June 11, 2009$63,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173411, 173414, 173416, 173421, 173423, 173425, 173426, 173430, 173432, 173439, 173441, 173442, 173443, 173445, 173447, 173448, 183074, 173450, 183070, 173453, 173454, 173455, 173456, 173457, 173458, 173459, 183066, 173460, 173461, 173463, 173468, 173723, 173724, 173725, 173726.